MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Endocarditis (1834)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not received.
 
Event or Problem Description
On (b)(6) 2017 a carbomedics m7-031 mechanical heart valve was implanted.On (b)(6) 2018 the valve was explanted and a second carbomedics m7031 mechanical heart valve was implanted.The physician explained that the device was explanted for endocarditis and abscess.There was no valve dysfunction.The patient has recovered well.
 
Additional Manufacturer Narrative
The manufacturing and material records for the carbomedics standard mitral valve, model #m7-031, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed.The results confirmed that this valve satisfied all material, visual, and performance standards required at the time of manufacture and release.The device history record review performed showed normal valve functionality at the time of manufacture and release.In addition, the physician analysis at the time of explant noted no valve dysfunction.Based on this the root cause can be attributed to patient condition and is deemed to be not valve related.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7307756
Report Number3005687633-2018-00120
Device Sequence Number19168037
Product Code LWQ
UDI-Device Identifier08022057012746
UDI-Public(01)08022057012746(240)M7-031(17)AA01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2021
Device Model NumberCPHV
Device Catalogue NumberM7-031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR